Jump to content
Important Survey - Please Participate ×

Prescribed Ritalin after 9 months off/ help!


[sm...]

Recommended Posts

I'd been on Xanax for about 10 years and Ambien and Valium for another 5 years and did a long taper, ending 12/15. Since ending the taper I hadn't had any symptoms too severe. A few months (6/15) ago my pdoc prescribed Ritalin to potentate my antidepressant (Luvox). I felt mentally great, but had all kinds of palpitations, and not feeling physically well. I stopped the Ritalin and felt severe anxiety, palpitations, insomnia... basically felt terrible for about 3-4 weeks. I thought it was a withdrawl from the Ritalin but my therapist suggested that it had probably aggravated my nervous system in benzo healing. I started to feel a bit better a few weeks ago but then suddenly started with the anxiety and heart flutters again this week.

 

Does this sound probable? I'm 9 months off and almost feel worse than I did right after I ended the taper. Did I set myself back from taking the Ritalin? My pdoc says this couldn't be the case and that it is just the return of my original anxiety, but I feel awful!!

 

Any advice?? I feel like I will never be well again.

Link to comment
Share on other sites

Hi, I'm new here and to this whole process. After reading across these boards, I even stopped all my supplements. No diet change as I was already eating organic foods. I also won't drink any small amounts of alcohol now.

 

I just don't trust my doctors any more.

My last visit summary and interaction: http://www.benzobuddies.org/forum/index.php?topic=165332.0

 

I'm thinking abstinence from anything for 2 years for the best chance of success.

Link to comment
Share on other sites

Smk1234,

 

Wow.  Ritalin?  I can understand your anxiety, palpitations, and insomnia!  It's basically speed, and I don't see how that could help someone who might already be experiencing those symptoms.  And you were on it long enough for addiction to take place, you went though withdrawal for it too!

 

Setbacks are part of this fun adventure that we're going through.  Just remember that you are constantly healing.

 

A prayer for you!

 

ty

Link to comment
Share on other sites

I had a PDoc who suggested that same strategy of adding Ritalin as a adjuvant to an antidepressant.  In theory, the Ritalin is supposed to make the antidepressant work better.  I didn't do it too long based on the fact that Ritalin has a terrible crash, even in the same day.  Stopping it helped more than being on it.  These docs prescribe too much junk.  Healing does happen.  Hope you are feeling better soon.
Link to comment
Share on other sites

×
×
  • Create New...